Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at May 17, 2021, 3:35 AM MDT for 5 counties in Montana. It took effect at May 17, 2021, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2021, 3:35 AM MDT (09:35 UTC)
- In effect from
- May 17, 2021, 9:00 AM MDT
- Expired
- May 17, 2021, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WWUS85 KGGW 170935 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 335 AM MDT Mon May 17 2021 MTZ120-172200- /O.UPG.KGGW.FW.A.0009.210517T1500Z-210518T0300Z/ /O.NEW.KGGW.FW.W.0010.210517T1500Z-210518T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- 335 AM MDT Mon May 17 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONE 120... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low relative humidity values, which is in effect from 9 AM this morning to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 120. * TIMING...Mainly late Monday. * WINDS...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the 80s. * IMPACTS...Any new fire starts will spread rapidly and become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134-172200- /O.NEW.KGGW.FW.W.0010.210517T1500Z-210518T0300Z/ Northern Valley and Northern Phillips Counties- 335 AM MDT Mon May 17 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONE 134... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low relative humidity values, which is in effect from 9 AM this morning to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 134. * TIMING...Mainly Monday afternoon and early evening. * WINDS...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the 80s. * IMPACTS...Any new fire starts will spread rapidly and become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
1 follow-up statement
415 WWUS85 KGGW 172049 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 249 PM MDT Mon May 17 2021 MTZ120-134-180300- /O.CON.KGGW.FW.W.0010.000000T0000Z-210518T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Northern Valley and Northern Phillips Counties- 249 PM MDT Mon May 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 120 AND 134... * AFFECTED AREA...Fire Weather Zones 120 and 134. * TIMING...Mainly late Monday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the lower 80s. * IMPACTS...Any new fire starts will spread rapidly and become difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at May 16, 8:17 PM MDT, 7 hours 18 minutes earlier.
Area forecast discussion, May 16, 8:17 PM MDT, 7 hours 18 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 817 PM MDT Sun May 16 2021 .DISCUSSION... Evening Update: Lowered the RH for the middle of the day tomorrow just a few percentage points for the middle of the day, otherwise, no changes were necessary. Rux Previous Discussion: Strong upper level ridge has been keeping us dry and unseasonably warm the last couple days and will continue to do so for at least another day or two. Ridge axis will start moving east Monday and be replaced with a southwesterly flow aloft being provided from a strong upper level Low beginning to dig into the Pacific Northwest. Lee side surface Low will develop and deepen Monday in Alberta and cause a bit of a pressure gradient over the area which will bring our winds up a bit higher Monday afternoon. This with low relative humidities causes some concern for fire weather issues, will issue a Fire Weather Watch for northeastern zones. A cold front with this Low will move across the area Tuesday bringing a chance of showers and thunderstorms, will have to monitor to see if any of these storms get on the strong side Tuesday afternoon. Wednesday onward things get more unsettled as the Pacific upper level Low moves further inland. Precipitation chances go up and temperatures go down. By the end of the week we go from highs near 90 to highs in the 50s. Still taking a look at rainfall amounts but it looks like we will likely see wetting rains across the area. && .AVIATION... FLIGHT CAT: VFR. WINDS: S-SE 5-10 kts tonight. S-SE 10-20 kts gusts to 25kts Monday. DISCUSSION: High Pressure will keep things dry and skies mostly clear tonight and Monday. Winds will pick up during the afternoon. RMB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for MTZ120. && weather.gov/glasgow
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.